MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. VASCU-PICC®

MEDICAL COMPONENTS, INC. VASCU-PICC®
Model Number MRVSP26001
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
Red lumen of the picc was clotted, alteplase was instilled for about 2 hours.Nnp flushed the lumen and another round of alteplase was to be ordered.Before then rnc to bedside to visualize the picc line site.There was fluid under the dressing at the insertion site.Rnc flushed red lumen and visualized the flush coming out from the insertion site.When flushed again the red lumen leaked out from the insertion site and the site puffed up slightly.Line ordered to be discontinued.
 
Additional Manufacturer Narrative
An investigation has been initiated.Currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
The 2.6f vascu picc was returned for evaluation with approximately 16 cm of lumen attached.Visual inspection revealed a lengthwise split in the lumen approximately 1 cm from the hub and continuing down another 1 cm.Under magnification it can be seen that the edges of the split have curled over, indicative of the lumen stretching prior to bursting.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured and inspected according to specification with no non-conformances or abnormalities.The manufacturing process includes a 100% leak test performed as a last step in the process.This test would have detected any leaks, holes, or weak spots if it had existed at the time of manufacture.The device was implanted for over one month and functioned as designed with no prior issues.A root cause cannot be determined but is not likely manufacture related.Excessive external pressure applied to the lumen may be a contributing cause for this type of failure.The instructions for use (ifu) include warnings and parameters for infusion equipment and bolus injections to avoid excessive pressures.If resistance is encountered to aspirating or flushing, the lumen may be partially or completely occluded.Do not flush against resistance.

Brand Name
VASCU-PICC®
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key20373817
Report Number2518902-2024-00066
Device Sequence Number11684810
Product Code LJS
UDI-Device Identifier00884908163391
UDI-Public00884908163391
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K120981
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date04/30/2025
Device Model NumberMRVSP26001
Device Catalogue NumberMRVSP26001
Device Lot NumberMMKX390
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 MO
Patient SexMale
Patient Weight4 KG